Nitisinone-Induced Keratopathy in Alkaptonuria Disease: A Case Report and Literature ReviewCorrespondence Address :
Dr. Khalid Mousa Al Zubi,
Assistant Professor, Special Surgery, Mutah University, P.O.Box 1342, Amman, Jordan.
E-mail: dr_khalid email@example.com
We report a case of nitisinone-induced keratopathy in a 52-year-old male patient with Alkaptonuria (AKU) disease in Jordan. The patient presented with slight drop of left eye vision for the last four weeks, associated with a foreign body sensation in his left eye. On examination, it was found that his left eye vision was reduced to 6/12 and there were left dendrite-like corneal opacities in the left eye. He was given 10 mg of nitisinone per day, two years before his visual complaint. Three months following discontinuation of nitisinone, his visual acuity and corneal opacities disappeared completely. This is the fifth reported case of nitisinone-induced keratopathy, due to secondary tyrosinaemia in alkaptonuria.
Pseudodendritic keratitis, Richner–Hanhart syndrome, Tyrosinaemia
Khalid Mousa Al Zubi, Mohammed Salem Alsbou, Mahmoud Hussein Alkhasawneh, Hani Mosleh Al-Shagahin. NITISINONE-INDUCED KERATOPATHY IN ALKAPTONURIA DISEASE: A CASE REPORT AND LITERATURE REVIEW. Journal of Clinical and Diagnostic Research [serial online] 2018 June [cited: 2018 Sep 19 ]; 12:ND01-ND03. Available from
Date of Submission: Jan 26, 2018
Date of Peer Review: Mar 20, 2018
Date of Acceptance: Apr 23, 2018
Date of Publishing: Jun 01, 2018
FINANCIAL OR OTHER COMPETING INTERESTS: None.
- Emerging Sources Citation Index (Web of Science, thomsonreuters)
- Index Copernicus ICV 2016: 132.37
- Academic Search Complete Database
- Directory of Open Access Journals (DOAJ)
- Embase & EMbiology
- Google Scholar
- HINARI Access to Research in Health Programme
- Indian Science Abstracts (ISA)
- Journal seek Database
- Popline (reproductive health literature)